|Scared of Becoming Resistant
Oct 17, 2001
Hi, I have been on Kaletra, Nevirapine, Stavudine and Lamivudine since Feb.2000. I have been udetectable for the last year almost, except for my last test and one other where it went up to 80 and then back down to undetectable levels for months. I heard that people can often become resistant after 18 months or so. Is that true? Can some people stay on the same meds for years if they take them faithfully? I am hoping that my next test will be undetectable again.
Thanks for your time,
Response from Dr. Little
Yes, people can stay undetectable and without evidence of drug resistance for years. There is in fact no available data to suggest that a regimen will fail after a certain amount of time. What seems to be the most important is how faithfully you take your medications and how low your viral load remains. There have been studies to look at people who bounce around a bit between 50 and 200, and it does not appear that these low level viral loads are a predictor of impending virologic failure. I would always recommend following quite closely after any detectable viral load, but the prevailing data would suggest that this may just be a blip in the overall level of nearly complete suppression and you may continue to do quite well for quite some time on your current regimen.
Lamivudine (not) resistant after 6 months
- Itchy Skin After Unprotected Vaginal Sex Sign Of HIV AIDS
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- Rash After Kissing Cold Sore Worried I Have HIV
- Swollen Glands After Having Sex During Period Worried I Have HIV
- Swollen Lymph Nodes After Licking Anus Worried I Have HIV
- Does Nuvaring Cause Vaginal Irritation?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.